MAUDE Adverse Event Report: COOK INC INDY OTW VASCULAR RETRIEVER; MMX, DEVICE, PERCUTANEOUS RETRIEVAL

COOK INC INDY OTW VASCULAR RETRIEVER; MMX, DEVICE, PERCUTANEOUS RETRIEVAL
Model Number G51836
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1 phone number: (b)(6).H3: device evaluation anticipated, but not yet begun.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Cook was notified that the snare of a 'cook indy over the wire vascular retriever' detached while being pulled back.After "extensive intervention" the snare of the device was recovered.No other adverse effects were reported for this incident.
 
Additional Manufacturer Narrative
Correction: b1, b2, h1, h6 (annex f) additional information: a2, a3a, b5, d9 (date returned to manufacturer), e4 this report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
Additional information was provided on 18jul2025.The cook employee was made aware of the event immediately after the procedure.The snare broke while the clinician was trying to catch the crossover wire.A catching procedure was completed to "catch the parts." the catching procedure took almost 60 minutes to complete.The patient required additional x-ray and anesthesia.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.Correction: d9 - date returned to mfg.Investigation ¿ evaluation.Cook was notified that the snare of a 'cook indy over the wire vascular retriever' detached while being pulled back.The cook employee was made aware of the event immediately after the procedure.The snare broke while the clinician was trying to catch the crossover wire.A catching procedure was completed to "catch the parts" and took almost 60 minutes to complete.The patient required additional x-ray and anesthesia.The snare was recovered successfully.Reviews of documentation including the complaint history, device history record (dhr), drawings, instructions for use (ifu), manufacturing instructions, quality control procedures, and specifications, as well as a visual inspection and dimensional verification of the returned device, were conducted during the investigation.Cook received one used device for investigation.Upon visual examination, it was observed that a portion of the snare catheter containing the snare was separated from the catheter.Additionally, the sheath tip was noted to be slightly out of round.These findings are consistent with the reported failure.An image was provided for review.The impression provided by cook's expert image reviewer stated: 1.Snare catheter separation is confirmed by the returned device.2.Stretching or twisting at the separation is indicative of a significant amount of force applied rather than a bond failure.3.The sheath would have been advanced in the iliac arteries during snare positioning and recovery.Sheath advancement would have brought the sheath end in contact with iliac outer curvature atheroma.Advancement would have deformed the sheath and ¿bulldozed¿ atheroma into the sheath space between the snare catheter.If the atheroma was calcified as was likely, sheath advancement or snare retraction would have pulled sand like debris deeper into the space and locked the wire base and sheath together.Once bound, sheath advancement or catheter retraction would have tensioned the catheter at the separation point.4.Flushing in preparation for device return would have likely evacuated any atheroma.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot and the related subassembly lots revealed zero nonconformance.A complaint history search did not identify any other complaints for this lot.Based on the available information, cook has concluded that there is no evidence suggesting nonconforming product exists either in house or in the field.Cook also reviewed product labeling.The product ifu, t_indyotw_rev5 ¿indy otw vascular retriever¿ provides the following information to the user related to the reported failure mode: how supplied: supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened and undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.The information provided upon review of the dmr, dhr, and ifu suggests that the device was not manufactured out of specification, and that there are no nonconforming devices in house or out in the field.Based on the information provided, inspection of the returned device, and the results of the investigation, cook has concluded that patient anatomy and the procedure itself were contributing factors to the failure, but this could not be definitively determined.The image reviewer noted, ¿stretching or twisting at the separation is indicative of a significant amount of force applied rather than a bond failure.¿ the reviewer further noted, ¿the sheath would have been advanced in the iliac arteries during snare positioning and recovery.Sheath advancement would have brought the sheath end in contact with iliac outer curvature atheroma.Advancement would have deformed the sheath and ¿bulldozed¿ atheroma into the sheath space between the snare catheter.If the atheroma was calcified, as was likely, sheath advancement or snare retraction would have pulled sand like debris deeper into the space and locked the wire base and sheath together.Once bound, sheath advancement or catheter retraction would have tensioned the catheter at the separation point.¿ the appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
INDY OTW VASCULAR RETRIEVER
Common Device Name
MMX, DEVICE, PERCUTANEOUS RETRIEVAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key22116687
Report Number1820334-2025-00620
Device Sequence Number4122885
Product Code MMX
UDI-Device Identifier00827002518360
UDI-Public(01)00827002518360(17)250719(10)14849604
Combination Product (Y/N)N
PMA/510(K) Number
K160593
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/19/2025
Device Model NumberG51836
Device Catalogue NumberINDY-8.0-35-100-40
Device Lot Number14849604
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2025
Supplement Date Received by Manufacturer07/18/2025
08/27/2025
Initial Report FDA Received Date05/30/2025
Supplement Report FDA Received Date07/28/2025
08/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexMale